Skip to main content
Hi, I was recently treated for some sort of bacterial infection in the vagina with metronidazole pills that I took twice a day for a week. Toward the last couple of days of treatment, my discharge came out in long, oozing strings pretty much every time I sat down to go to the bathroom. It was pretty gross! I figured it had something to do with everything being cleared out, but it still lasted for a day or two after I stopped treatment. Now, I've been off of the antibiotics for nearly a week, and I'm still noticing a little bit more discharge than I would probably want. Is there kind of an adjustment period here? Did the medication not fully treat the problem...or did it cause ANOTHER one?
I take oral contraception, no biggie there. I was recently put on amoxicillin by my doctor for a sinus infection. I think I developed a yeast infection as a result. I had one before way back when, so I knew what the symptoms were. At any rate, I bought one of those over the counter 3-day cure kits. However, I forgot that the goo was supposed to be inserted at night and I instead put it in during the day (triggered mostly by the fact that I started using the kit as soon as I got it home and repeated the dose at the same time each day). It's three days later and it still itches a bit down there. Did I totally botch the goo? Should I try again?
Additionally, my fiance comes home from six months of overseas military duty on Friday. I'd like to be able to sleep with him then (hence why I'm trying to get this all cleared up), but we use condoms as one method of birth control and I've heard that these over the counter yeast infection cures decrease their effectiveness and cause them to break. What can I do?